Alert archive / Oklahoma / Special Weather Statements in 2020
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 7, 2020, 7:28 AM CDT for Okfuskee County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2020, 7:28 AM CDT (12:28 UTC)
- Expired
- Aug 7, 2020, 8:15 AM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
County Okfuskee County, OK
The radar
The Norman radar (KTLX), 70 km from the middle of the area, began a volume at 12:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 0.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1531 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 361 m²/s²
- 0-3 km storm-relative helicity
- 397 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.2
The text
As transmitted.
731
WWUS84 KTSA 071228
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
728 AM CDT Fri Aug 7 2020
OKZ064-065-071315-
Okfuskee OK-Creek OK-
728 AM CDT Fri Aug 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CREEK AND
NORTHWESTERN OKFUSKEE COUNTIES UNTIL 815 AM CDT...
At 728 AM CDT, a strong thunderstorm was located 7 miles north of
Prague, moving southeast at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Boley... Paden...
Welty...
LAT...LON 3557 9662 3569 9662 3564 9640 3546 9647
3545 9649 3544 9648 3543 9651 3545 9654
3546 9654 3545 9656 3548 9663
TIME...MOT...LOC 1228Z 296DEG 17KT 3559 9668
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 7, 6:22 AM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 7, 6:22 AM CDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 622 AM CDT Fri Aug 7 2020 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Ongoing convection will continue to produce periodic flight impacts across E OK / NW AR terminals through the morning hours. A decrease in coverage is expected by afternoon and largely confined nearer the NW AR terminals. VFR ceilings will mainly persist outside of the convection though brief IFR ceilings have been noted this morning and may briefly spread across terminals. Will refrain from any fog or lowered ceilings tonight w/ expectation of sustained winds but this will need to be monitored. && .PREV DISCUSSION... /Issued 249 AM CDT Fri Aug 7 2020/ DISCUSSION... Scattered thunderstorms have developed this morning across north-central Oklahoma in a zone of isentropic lift as a 50kt low level jet noses into that area. Isolated showers and thunderstorms also continue across eastern Oklahoma and western Arkansas as well. The activity currently over north-central Oklahoma will continue to spread to the southeast through the morning hours with additional showers and thunderstorms developing across the area as well. While organized severe weather is not expected with these storms. The strongest storms will be capable of producing strong gusty winds and locally heavy rains. This activity is expected to spread east of the area by early afternoon. The big story over the weekend will be the return of the summer heat and humidity with temperatures expected to top out in the 90s across much of eastern Oklahoma and western Arkansas. Heat index values will likely exceed heat advisory criteria (105 degrees0) across portions of eastern Oklahoma and west-central Arkansas this weekend and into the early part of next week. The more summer-like weather will be the result of an upper level ridge building over the Southern Plains. The weather pattern will once again become more active mid to late week as the upper level ridge retrogrades to the west. This will allow a series of shortwaves to the affect the area and bring the potential for showers and storms to the area once again. && .PRELIMINARY POINT TEMPS/POPS... TUL 90 76 97 75 / 70 0 0 0 FSM 86 72 96 74 / 60 0 0 0 MLC 91 76 95 75 / 40 0 0 0 BVO 88 74 95 74 / 70 10 0 0 FYV 83 71 92 73 / 70 10 10 0 BYV 85 70 94 73 / 60 10 10 0 MKO 85 73 94 74 / 70 0 0 0 MIO 86 73 94 74 / 70 10 10 0 F10 89 74 94 74 / 50 0 0 0 HHW 94 74 96 75 / 30 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....07
Hazardous weather outlook, Aug 7, 4:39 AM CDT, 2 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 439 AM CDT Fri Aug 7 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-080945- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 439 AM CDT Fri Aug 7 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...northeast Oklahoma and western Arkansas. ONSET...Ongoing. DANGEROUS HEAT. RISK...Limited. AREA...Extreme southeast Oklahoma. ONSET...This afternoon. SIGNIFICANT WINDS. RISK...Limited. AREA...northeast Oklahoma. ONSET...This afternoon. DISCUSSION... Scattered to numerous showers and thunderstorms are expected across eastern Oklahoma and western Arkansas through early afternoon as warm front pushes north across the region. Some of the thunderstorms could become strong to marginally severe with strong gusty winds and hail the concern. Locally heavy rainfall will also be possible. This afternoon, Southerly winds will increase across northeast Oklahoma with gusts to around 30 mph possible. Heat index values of around 102 degrees will be possible this afternoon across extreme southeast Oklahoma. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY AND SUNDAY...High Wind Potential... Dangerous Heat Potential. MONDAY...Thunderstorm Potential...Dangerous Heat Potential. TUESDAY THROUGH THURSDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Summer time heat and humidity makes a return over the weekend with high temperatures expected in the 90s across much of eastern Oklahoma and western Arkansas. Heat index values this weekend will be around 105 degree across portions of eastern Oklahoma and west-central Arkansas. The chances of showers and thunderstorms return next week as a series of upper level disturbances affect the region. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 7, 5:42 AM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
542 AM CDT Fri Aug 7 2020
OKZ057-058-062-063-071115-
Craig OK-Delaware OK-Ottawa OK-Mayes OK-
542 AM CDT Fri Aug 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR CRAIG...WESTERN DELAWARE...
WESTERN OTTAWA AND NORTHEASTERN MAYES COUNTIES UNTIL 615 AM CDT...
At 542 AM CDT, strong thunderstorms were located along a line
extending from 12 miles north of White Oak to 3 miles southwest of
Salina. Movement was northeast at 15 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations in or near the path include...
Vinita... Salina...
Afton... Langley...
Adair... Welch...
Bernice... Ketchum...
Spavinaw... Bluejacket...
Disney... Big Cabin...
Pensacola... Hoot Owl...
Cherokee State Park... Cleora...
Chloeta... White Oak...
Spavinaw State Park... Strang...
This includes Interstate 44 between mile markers 271 and 297.
LAT...LON 3624 9488 3622 9524 3682 9536 3700 9498
3700 9496
TIME...MOT...LOC 1042Z 228DEG 15KT 3679 9529 3626 9520Local storm report, Aug 7, 5:49 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
549 AM CDT FRI AUG 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 AM TSTM WND GST 5 S ADAIR 36.36N 95.27W
08/07/2020 M58 MPH MAYES OK MESONET
&&
RJSSpecial weather statement, Aug 7, 6:44 AM CDT, 44 minutes before
Special Weather Statement
National Weather Service Tulsa OK
644 AM CDT Fri Aug 7 2020
OKZ057-058-062-063-068-071230-
Craig OK-Cherokee OK-Delaware OK-Ottawa OK-Mayes OK-
644 AM CDT Fri Aug 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CRAIG...WESTERN
DELAWARE...WESTERN OTTAWA...EASTERN MAYES AND NORTHEASTERN CHEROKEE
COUNTIES UNTIL 730 AM CDT...
At 643 AM CDT, strong thunderstorms were located along a line
extending from 4 miles northwest of Welch to 3 miles northeast of
Peggs. Movement was east at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations in or near the path include...
Miami... Vinita...
Salina... Afton...
Langley... Kansas...
Welch... Bernice...
Ketchum... Spavinaw...
Bluejacket... Disney...
Oaks... Pensacola...
Hoot Owl... Cherokee State Park...
Rose... Bernice State Park...
Leach... Cleora...
This includes Interstate 44 between mile markers 281 and 304.
LAT...LON 3612 9480 3611 9513 3695 9523 3700 9498
3700 9489
TIME...MOT...LOC 1143Z 234DEG 14KT 3692 9516 3612 9506Local storm report, Aug 7, 6:55 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
655 AM CDT FRI AUG 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM TSTM WND DMG 4 S ADAIR 36.38N 95.27W
08/07/2020 MAYES OK EMERGENCY MNGR
TWO POWER POLES SNAPPED AND TWO POLES LEANING NEAR COUNTY
ROADS N 435 AND WEST 460.
&&
RJSSpecial weather statement, Aug 7, 7:28 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
728 AM CDT Fri Aug 7 2020
OKZ064-065-071315-
Okfuskee OK-Creek OK-
728 AM CDT Fri Aug 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CREEK AND
NORTHWESTERN OKFUSKEE COUNTIES UNTIL 815 AM CDT...
At 728 AM CDT, a strong thunderstorm was located 7 miles north of
Prague, moving southeast at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Boley... Paden...
Welty...
LAT...LON 3557 9662 3569 9662 3564 9640 3546 9647
3545 9649 3544 9648 3543 9651 3545 9654
3546 9654 3545 9656 3548 9663
TIME...MOT...LOC 1228Z 296DEG 17KT 3559 9668The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 5:42 AM CDT | Special Weather Statement | TSA | Craig, Mayes | 33 min |
| Aug 7, 5:48 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes | 57 min |
| Aug 7, 6:03 AM CDT | Severe Thunderstorm Warning | TSA | Craig | 42 min |
| Aug 7, 6:35 AM CDT | Areal Flood Advisory | TSA | Craig, Mayes | 3 hr |
| Aug 7, 6:44 AM CDT | Special Weather Statement | TSA | Craig | 46 min |
| Aug 7, 6:58 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes | 62 min |
| Aug 7, 7:44 AM CDT | Special Weather Statement | TSA | Haskell | 46 min |
| Aug 7, 7:59 AM CDT | Areal Flood Advisory | TSA | Cherokee, Delaware, Haskell, Muskogee, Sequoyah | 3 hr |
| Aug 7, 8:02 AM CDT | Special Weather Statement | TSA | Adair, Cherokee | 43 min |
| Aug 7, 8:11 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Muskogee, Sequoyah | 49 min |
| Aug 7, 8:22 AM CDT | Flash Flood Warning | TSA | Cherokee, Delaware, Mayes | 3 hr |
| Aug 7, 8:50 AM CDT | Flash Flood Warning | TSA | Cherokee, Haskell, Muskogee, Sequoyah | 3 hr |
| Aug 7, 8:59 AM CDT | Special Weather Statement | TSA | Sequoyah | 46 min |
| Aug 7, 9:43 AM CDT | Special Weather Statement | TSA | Sequoyah | 32 min |
| Aug 6, 7:16 PM CDT | Special Weather Statement | TSA | Franklin, Sebastian | 44 min |
| Aug 7, 9:54 AM CDT | Areal Flood Advisory | TSA | Crawford, Franklin, Madison | 3 hr |
| Aug 7, 11:16 AM CDT | Flash Flood Warning | TSA | Crawford, Franklin, Madison | 3 hr |
Nearby
Special Weather Statements in Oklahoma, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.